Start Submission Become a Reviewer

Reading: Second generation antipsychotics causing neuroleptic malignant syndrome

Download

A- A+
dyslexia friendly

Brief Reports

Second generation antipsychotics causing neuroleptic malignant syndrome

Authors:

C. Suraweera ,

National Hospital of Sri Lanka, LK
About C.
University Psychiatry Unit
X close

R. Hanwella,

University of Colombo, LK
About R.
Department of Psychological Medicine, Faculty of Medicine
X close

V. De Silva

University of Colombo, LK
About V.
Department of Psychological Medicine, Faculty of Medicine
X close

Abstract

Neuroleptic malignant syndrome (NMS) is a rare yet potentially lethal medical emergency encountered by psychiatrists. NMS is commonly associated with potent first generation antipsychotics, especially haloperidol and fluphenazine. However, there are many case reports of NMS caused by treatment with second generation antipsychotics (SGA). Mortality from NMS caused by SGA may be less and the presentation may also be different. The article discusses two case reports of neuroleptic malignant syndrome caused by SGA both of which have some unusual features.
How to Cite: Suraweera, C., Hanwella, R. & De Silva, V., (2016). Second generation antipsychotics causing neuroleptic malignant syndrome. Sri Lanka Journal of Psychiatry. 7(2), pp.20–22. DOI: http://doi.org/10.4038/sljpsyc.v7i2.8115
Published on 09 Dec 2016.
Peer Reviewed

Downloads

  • PDF (EN)

    comments powered by Disqus